MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETCF2323C49E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in the patient for the endovascular treatment of a 61 mm abdominal aortic aneurysm.It was reported that during the index procedure, after the 23x14x103 bifurcate stent graft and the 16x13x124 limb (left) and 16x16x124 (right) limb were placed, ballooning was performed an angiogram was then performed, where it was noted what appeared to be a endoleak type 1a.The doctor then re-ballooned the proximal aorta and the patient's blood pressure dropped.Angiogram was then performed and it looked as if there was a rupture.The physician then placed an occlusion balloon and an endurant cuff.After deployment of the cuff, the proximal neck was ballooned again and the patient's blood pressure was still not stable.Angiogram was performed and noted that the sac was filling.The physician then put the occlusion balloon by the proximal part of graft and took an angio in the main body and an extravasation was observed.Two 16x16 iliac limbs landing above the flow divider partially into the cuff were then implanted to seal what appeared to be an endoleak type lll.After deployment of the limbs, the limbs were simultaneously ballooned and the patient's blood pressure began to normalize.Angiogram was then performed and no endoleak was noted.As per the physician the cause of the event can not be determined.No additional clinical sequalae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis the reported endoleak could not be confirmed on the pre-implant films provided; therefore the cause and type of endoleak could not be determined.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.Lack of pre-implant ct¿s did not allow for a more thorough assessment of the pre-implant patient anatomy.While a type iii fabric endoleak cannot be ruled out, it would be less likely to have occurred at index.A type ia endoleak seems unlikely as the contrast blush was noted after implant of a cuff and use of the occlusive balloon in the proximal stent graft area.It is possible that the noted calcification in the proximal aortic neck may have contributed to occurrence of an endoleak in the patient but this could not be confirmed.It is also possible that the observed endoleak may have been an acute type iv endoleak occurring at index.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
It was reported that the type ia and the type iii endoleak were resolved by the implanting of the cuff and limbs devices.It was reported that it could not be confirmed if a rupture occurred during the procedure medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11745399
Report Number9612164-2021-01732
Device Sequence Number14469551
Product Code MIH
UDI-Device Identifier00613994991423
UDI-Public00613994991423
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberETCF2323C49E
Device Catalogue NumberETCF2323C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/07/2021
06/17/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/03/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight59